Alabama, 2006

Lightning Strike in Alabama, June 2, 2006

June 2, 2006 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 2:22 PM CST, 38 minutes earlier.

Area forecast discussion, Jun 2, 2:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT FRI JUN 2 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...THE LATEST SURFACE ANALYSIS
SHOWS THE FRONT ADVANCING ACROSS CENTRAL MISSISSIPPI AND NORTHERN
ALABAMA WITH A SUBTLE SURFACE TROF ACROSS THE FORECAST AREA.  AREA
RADARS SHOW ACTIVE CONVECTION HAS DEVELOPED ON THESE TWO FEATURES
AND IS PRODUCING WELCOME PRECIPITATION.  WENT WITH THE HIGHEST POPS
OVER THE EASTERN PORTION OF THE FORECAST AREA WHERE THE MOST
CONVECTION WILL OCCUR AS THE FRONT ADVANCES SOUTHWARD.  THE FRONT
MOVES INTO THE COASTAL WATERS EARLY SATURDAY MORNING...THEN RETURNS
BRIEFLY INTO THE COASTAL COUNTIES SATURDAY AFTERNOON AS AFTERNOON
HEATING AND THE SEA BREEZE CIRCULATIONS DEVELOPS.  KEPT SMALL POPS
OVER THE COASTAL COUNTIES FOR THIS AREA...THEN THE FRONT RETURNS
INTO THE GULF SATURDAY NIGHT WITH DRY CONDITIONS FOLLOWING THROUGH
MONDAY.  A SHORTWAVE SYSTEM MOVING SOUTHWARD DOWN THE BACK OF THE
500 MB TROF OVER THE EASTERN STATES MAY BE SUFFICIENT TO GENERATE A
FEW SHOWERS ON MONDAY...BUT HAVE STAYED WITH A DRY FORECAST FOR NOW
AND WILL REASSESS LATER.  TEMPERATURES WILL BE SEASONABLE LEVELS. /29

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...A DRY PATTERN FOLLOWS THROUGH
FRIDAY ALTHOUGH AFTERNOON SEA BREEZE DEVELOPMENT WEDNESDAY THROUGH
FRIDAY SUPPORTS SMALL POPS EACH DAY.  A CONTINUING STREAM OF
SHORTWAVES IN THE NORTHWEST FLOW ALOFT ADDS MILD SUPPORT TO
CONVECTION THAT DEVELOPS.  TEMPERATURES WILL GENERALLY BE SLIGHTLY
ABOVE SEASONABLE LEVELS. /29

&&

.MARINE...A WEAK COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
TONIGHT.  THE FRONT WILL BRIEFLY RETURN TO THE COASTAL SECTIONS ON
SATURDAY AFTERNOON...THEN RETURN TO THE GULF.  AN OFFSHORE WIND FLOW
WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE FIRST PART OF
NEXT WEEK. /01

&&

.FIRE WEATHER...A WEAK COLD FRONT ADVANCING SOUTHWARD INTO ALABAMA
WILL MOVE INTO THE COASTAL WATERS TONIGHT THEN RETURN BRIEFLY TO
JUST INLAND ON SATURDAY.  THE FRONT MOVES INTO THE COASTAL WATERS
AGAIN SATURDAY NIGHT WHILE HIGH PRESSURE BUILDS SLOWLY INTO THE
REGION THROUGH MONDAY.  ALTHOUGH DRIER CONDITIONS AND TEMPERATURES
SLIGHTLY ABOVE SEASONABLE LEVELS WILL FOLLOW IN THE WAKE OF THE
FRONT...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN GENERALLY ABOVE
CRITICAL THRESHOLDS AND OTHERWISE NOT SATISFY DURATION CRITERIA
THROUGH EARLY NEXT WEEK. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  88  65  89 /  50  10   0   0
PENSACOLA   70  88  68  90 /  60  10   0   0
DESTIN      73  87  69  87 /  50  10   0   0
EVERGREEN   66  86  60  89 /  60  10  10   0
WAYNESBORO  64  88  60  89 /  40   0  10   0
CAMDEN      66  87  61  89 /  50  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE/22 PURDY/01 BEELER
Hazardous weather outlook, Jun 2, 5:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUN 2 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
PRIMARILY THIS AFTERNOON INTO THE EVENING AHEAD OF AN APPROACHING COLD
FRONT. THE THUNDERSTORMS WILL HAVE SLOW AND ERRATIC MOTIONS CAUSING
THEM TO PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. RAINFALL
AMOUNTS COULD APPROACH 2 TO 3 INCHES PER HOUR IN THE STRONGER
THUNDERSTORMS...LEADING TO MINOR URBAN AND SMALL STREAM FLOODING.
THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS OF
40 TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WHILE NO
WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS COULD BRIEFLY
BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND PENNY SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 2, 12:30 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT FRI JUN 2 2006

ALZ052-061-021915-
UPPER MOBILE-WASHINGTON-
130 PM CDT FRI JUN 2 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND MOBILE
COUNTIES...

AT 128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOUNT VERNON THE THUNDERSTORM WAS NEARLY
STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CALVERT...FAIRFORD AND MALCOLM THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 2, 1:05 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI JUN 2 2006

ALZ061-062-022000-
UPPER BALDWIN-UPPER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE...
205 PM CDT FRI JUN 2 2006

...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN
BALDWIN AND NORTHERN MOBILE COUNTIES...

AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS ACROSS NORTHERN BALDWIN AND NORTHERN MOBILE
COUNTIES...AND WERE DRIFTING TO THE EAST AT 5 TO 10 MPH.

THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON PROGRESSES...AND MAY AFFECT MOST AREAS ACROSS NORTHERN
BALDWIN AND NORTHERN MOBILE COUNTIES THROUGH 300 PM CDT.  THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY
RAIN...WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH IN
DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS.  REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS.  THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE
INDOORS QUICKLY SHOULD YOU HEAR THUNDER.  STAY AWAY FROM ELECTRICAL
APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND
DOORS.
Special weather statement, Jun 2, 1:30 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT FRI JUN 2 2006

ALZ052-022015-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
230 PM CDT FRI JUN 2 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON COUNTY...

AT 225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
STRONGEST THUNDERSTORM 2 MILES WEST OF TOPTON...AND MOVING SOUTHEAST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TOPTON...WAGARVILLE...HAWTHORN...CORTELUOU...SUNFLOWER...CARSON...
MCINTOSH AND TOINETTE THROUGH 315 PM CDT.

MULTIPLE THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSITY AS THE AFTERNOON PROGRESSES ACROSS WASHINGTON COUNTY
THROUGH 315 PM.  THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 45 MPH...HAIL UP TO
ONE-HALF INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS.  REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS.  THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE
INDOORS QUICKLY SHOULD YOU HEAR THUNDER.  STAY AWAY FROM ELECTRICAL
APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND
DOORS.
Special weather statement, Jun 2, 1:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT FRI JUN 2 2006

ALZ056-059-022030-
ESCAMBIA-CONECUH-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
237 PM CDT FRI JUN 2 2006

...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA
AND CONECUH COUNTIES...

AT 235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS ACROSS ESCAMBIA AND CONECUH COUNTIES...AND
MOVING EAST AT 5 TO 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NICHBURG...APPLETON...KEEGO...I65 AND CR 6 AND KIRKLAND THROUGH 330
PM CDT.

THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON PROGRESSES...AND MAY AFFECT MOST AREAS ACROSS ESCAMBIA
AND CONECUH COUNTIES THROUGH 300 PM CDT.  THE STRONGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO
45 MPH...HAIL UP TO ONE-HALF INCH IN DIAMETER...AND DANGEROUS CLOUD
TO GROUND LIGHTNING.

SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS.  REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS.  THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE
INDOORS QUICKLY SHOULD YOU HEAR THUNDER.  STAY AWAY FROM ELECTRICAL
APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND
DOORS.
Special weather statement, Jun 2, 2:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT FRI JUN 2 2006

ALZ058-022100-
CRENSHAW-
318 PM CDT FRI JUN 2 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...

AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LIVE OAK THE THUNDERSTORM WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PETREY AND SAVILLE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO DIME SIZE...
DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS UP TO
45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Local storm report, Jun 2, 2:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MOBILE AIRPORT          30.68N 88.24W
06/02/2006  E1.00 INCH       MOBILE             AL   OFFICIAL NWS OBS

            WIND GUST ESTIMATED AT 60 MPH.

&&

GB

The radar

The Mobile radar (KMOB), 4 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Mobile

When
June 2, 3:00 PM CST
Where
Mobile County, Mobile
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
30.685, -88.197 (the zone’s center; the record gives no point)

Two homes at different locations in west Mobile were struck by lightning within a couple of minutes of each other. Both homes were almost totally destroyed by the resulting fire that the strike caused. No one was injured at either location of the fires.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515316.